Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 1, NWS Lubbock, TX

January 22, 201124 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 22, 2011, 11:00 AM CST for 24 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 11:00 AM CST (17:00 UTC)
Expired
Jan 22, 2011, 5:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WWUS74 KLUB 221700
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1100 AM CST SAT JAN 22 2011

TXZ021>044-222300-
/O.NEW.KLUB.WI.Y.0001.110122T1700Z-110122T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1100 AM CST SAT JAN 22 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO INCREASE
  DURING THE AFTERNOON HOURS. WINDS WILL NOT DIMINISH UNTIL LATE
  IN THE AFTERNOON.

* WINDS: WINDS OF 25 TO 35 MPH WILL OCCASIONAL GUSTS AS HIGH AS 50
  MPH WILL BE POSSIBLE.

* IMPACTS: HIGH-PROFILE VEHICLES WILL BE SUSCEPTIBLE TO THESE HIGH
  WINDS. BLOWING DUST WILL ALSO DEVELOP PRIMARILY NEAR EXPOSED
  FIELDS OR CONSTRUCTION SITES. AN ELEVATED FIRE DANGER WILL ALSO
  ACCOMPANY THE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
403 
WWUS74 KLUB 222301
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
501 PM CST SAT JAN 22 2011


TXZ021>044-230015-
/O.EXP.KLUB.WI.Y.0001.000000T0000Z-110122T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
501 PM CST SAT JAN 22 2011

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALLOWED THE WIND
ADVISORY TO EXPIRE.

SOUTHWEST TO WESTERLY WINDS HAVE WEAKENED TO SUSTAINED SPEEDS LESS
THAN 30 MPH. THUS THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 22, 5:20 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Jan 22, 5:20 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
520 AM CST SAT JAN 22 2011

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. WINDY
SOUTHWESTERLY WIND CONDITIONS WILL DEVELOP THIS AFTERNOON...WITH
THE POSSIBILITY OF BLDU AT KLBB IN PARTICULAR. BY SUNSET WIND
SPEEDS WILL DECLINE HOWEVER...AN APPROACHING COLD FRONT WILL VEER
WINDS TO THE NORTH TONIGHT CREATING SLIGHTLY BREEZY WINDS. WIND
SPEEDS WILL BE AOA 12 TO 15 KTS AFTER THE PASSAGE OF THE COLD
FRONT.

&&

.PREV DISCUSSION... /ISSUED 258 AM CST SAT JAN 22 2011/

SHORT TERM...
NORTHWEST FLOW ALOFT CONTINUES TO BE THE DOMINATING SYNOPTIC FEATURE
FOR THE SOUTHERN PLAINS...AS 08Z WATER VAPOR ANALYSIS DISPLAYED MID
TO HIGH LEVEL CLOUDS SPILLING ACROSS THE SOUTHERN ROCKIES. CLEAR
SKIES AND LIGHT WEST TO SOUTHWESTERLY SFC WINDS WILL GIVE WAY TO
BREEZY SOUTHWESTERLY SFC WINDS LATER THIS AFTERNOON...THANKS TO
SFC LEE CYCLOGENESIS ACROSS SE COLORADO/NE NEW MEXICO INDUCING A
TIGHTENED PRESSURE GRADIENT. FORECAST MODELS HINT AT WINDS
APPROACHING WIND ADVISORY CRITERIA /27 KTS/ PARTICULARLY ACROSS
THE CENTRAL AND NORTH CENTRAL ZONES...WHICH COINCIDES WITH A 30+
KT JET AND 40+ KT JET AT THE 850 MB AND 700 MB LEVELS
RESPECTIVELY. THUS...BREEZY WINDS COMBINED WITH DRY FUELS /AS KLBB
NEARS THE 70-DAY MARK FOR NON-SIGNIFICANT PRECIPITATION/ WILL LEAD
TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH PLAINS. AN UA
DISTURBANCE EMBEDDED IN THE NW FLOW ALOFT ACROSS THE CENTRAL
ROCKIES...WILL AID TO DRIVE ANOTHER FRONTAL BOUNDARY ACROSS THE
CWFA LATE TONIGHT. HOWEVER...THIS AFOREMENTIONED DISTURBANCE WILL
ALSO BE RESPONSIBLE FOR INCREASING MID TO HIGH CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE/NORTHERN SOUTH PLAINS THIS
AFTERNOON...WHICH COULD HELP TO MITIGATE WIND SPEED STRENGTH
ACROSS THE SAID AREA. ATTM...THE BEST COMBINATION OF WIND SPEEDS
AND LOW RELATIVE HUMIDITY VALUES APPEARS TO BE ACROSS THE NORTH
WESTERN AND CENTRAL ZONES...HOWEVER UNCERTAINTY IN REGARDS TO
WHETHER THE 3-HOURLY CRITERIA WILL BE MET IS A MITIGATING FACTOR.
PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER
DETAILS.

AS MENTIONED ABOVE...A FRONT WILL MOVE ACROSS THE CWA TONIGHT...AND
VEER SOUTHERLY WINDS TO A NORTHERLY COMPONENT. FORECAST SOLUTIONS
HINT AT INCREASING CLOUDS AND BREEZY NORTHERLY WINDS AOA 15-20
MPH. ADDITIONALLY...SOLUTIONS ALSO EXHIBITED RATHER LIGHT QPF
ASSOCIATED WITH THE FROPA...ACROSS THE FAR SOUTHWESTERN TEXAS
PANHANDLE/NORTHWESTERN SOUTH PLAINS LATE TONIGHT/EARLY SUNDAY
MORNING. THUS MODEL SOUNDINGS ACROSS THE NW EXHIBITED A SLIGHTLY
MOISTENED PROFILE ESPECIALLY IN THE DENDRITIC SNOWFALL GROWTH
ZONE...AS THE SOUNDING PROFILE DROPS BELOW 0 DEGREES CELSIUS. THE
NAM AND ECMWF SOLUTIONS ARE THE LEAST OPTIMISTIC IN REGARDS TO
PRECIP POSSIBILITY...WHEREAS THE GFS AND GEM SOLUTIONS KEEPS BEST
PRECIP TO THE SOUTHERN TEXAS PANHANDLE. THUS...CURRENT THINKING IS
TO KEEP POPS BELOW MENTIONABLE LEVELS ATTM...AS MODELS HAVE BEEN
STRUGGLING WITH THE LAST SEVERAL SYSTEMS THAT AFFECTED THE
AREA...BY OVER ESTIMATING THE PRECIP AMOUNTS AND PRECIP SPATIAL
DISTRIBUTION. IF THE ATMOSPHERE CAN SQUEEZE OUT ANY
PRECIP...RATHER -RA/SNOW FLURRIES MAY OCCUR...BUT CONFIDENCE IS
NOT HIGH ENOUGH TO BUMP UP POPS TO 15 PERCENT ATTM.

LONG TERM...
NO SIGNIFICANT CHANGES TO FCST AS MODELS CONTINUE TO DEPICT NWLY
FLOW ALOFT WITH EMBEDDED SHORT WAVE TROUGHS DRIVING A SERIES OF
GENERALLY MODEST COLD FRONTS THROUGH THE AREA. SHORT WAVES WILL
LIKELY NOT BE STRONG ENOUGH TO PRODUCE ANY PRECIPIATION...ONLY
PERIODS OF MID AND/OR HIGH CLOUD. BOTH HIGH AND LOW TEMPS THROUGH
THE PERIOD EXPECTED TO GENERALLY BE WITHIN 5 TO 10 DEGREES OF
CLIMO.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE SOUTH PLAINS
THIS AFTERNOON. TEMPERATURES 10+ DEGREES ABOVE NORMAL WILL DROP
RELATIVE HUMIDITY VALUES BELOW 20 PERCENT ACROSS THE ENTIRE SOUTH
PLAINS. STRONG SURFACE CYCLOGENESIS OVER SOUTHEASTERN COLORADO WILL
CAUSE 20-FOOT WINDS TO INCREASE ACROSS THE AREA TO BETWEEN 20 AND 30
MPH. A FEW AREAS MAY MEET RED-FLAG CRITERIA...THE ONLY MITIGATING
FACTOR WILL BE WHETHER THE 3-HOURLY CRITERIA WILL BE MET. WILL
THEREFORE OPT TO ISSUE AN AREA-WIDE FIRE DANGER STATEMENT AND
CANCEL THE CURRENT FIRE WEATHER WATCH ACROSS THE SOUTHERN PORTIONS
OF THE SOUTH PLAINS ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  20  45  18  50 /   0  10   0   0   0
TULIA         61  24  44  20  49 /   0  10   0   0   0
PLAINVIEW     61  26  46  21  49 /   0  10   0   0   0
LEVELLAND     63  26  49  19  51 /   0  10   0   0   0
LUBBOCK       63  29  50  23  52 /   0  10   0   0   0
DENVER CITY   65  29  50  18  54 /   0  10   0   0   0
BROWNFIELD    64  30  49  19  53 /   0  10   0   0   0
CHILDRESS     64  31  47  23  53 /   0  10   0   0   0
SPUR          64  32  50  22  55 /   0  10   0   0   0
ASPERMONT     64  33  50  22  55 /   0  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29
Hazardous weather outlook, Jan 22, 4:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
423 AM CST SAT JAN 22 2011

TXZ021>044-231030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
423 AM CST SAT JAN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AS
GUSTY SOUTHWEST WINDS COMBINE WITH RELATIVE HUMIDITY NEAR 15
PERCENT. RED FLAG CRITERIA MAY BE MET INTERMITTENTLY...HOWEVER
THE CRITERIA ARE LIKELY NOT TO BE MET FOR THE NECESSARY THREE
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.